Medical Questions > Conditions and Diseases > Epilepsy Forum

Keppra side effects ?

Must Read
Click here to learn more about what causes epilepsy and the different types of epilepsy. Start here to learn about the basics of this type of brain disorder. ...
Get the facts on epilepsy types. Identify signs & symptoms of epilepsy. We outline different types of epileptic seizures so you know when to seek help....
How can you know if you're having an epileptic seizure? We outline how doctors clinically diagnose epilepsy and other seizures here....
User Profile
Hi, I have been on keppra for over 6mths with tegratol. I am experiencing depression,anger, crying and sleepness during the day even though i get good sleep during the night. I also have been experience illusions and cant control what i see and what i say. It all sounds crazy and its making me feel crazy, i have had epilespsy since i was six and i have never felt this way. I have been on different med and yes have had side effects but never illusions. I have explained this to my doctor as i want to get off keppra but he keeps saying there are no side effects. I have just discovered this site and i felt breaking down as i know now i am not crazy. Please doctor have you ever had a paitent on keppra experiencing illusions? I am suffering and my marriage/kids are suffering with my behaviour. I need to know - thank you


Did you find this post helpful?
First Helper User Profile DoctorQuestion
|

User Profile
replied February 7th, 2010
Epilepsy Answer A9826
Hi, welcome to the ehealth forum and I am glad to help you.
You seem to be concerned by the hallucinations, depression and excessive sleepiness during the day due to the antiepileptic medications.
Keppra is used with other medicines to treat partial onset seizures in people 16 years of age and older with epilepsy. Keppra (Levetiracetam) may cause extreme sleepiness, tiredness, and weakness, and problems with muscle coordination. Keppra XR® may also cause mood and behavior changes including psychotic symptoms such as hallucinations, delusions, and unusual behaviours. Depression is also known to be a side effect of Keppra. But no antiepileptic medication shall be discontinued without the advice of your doctor as it can lead to recurrence of seizures. You must discuss the options with your doctor (neurologist).
Hope this helps. Take care.
Note: This post is not to emphasise final diagnosis as the same cannot be made online and is aimed just to provide medical information and no treatment suggested above be taken without face to face consultation with health care professional.



|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Epilepsy , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.